Alert archive / Kansas / Tornado Warnings in 2022
Tornado Warning 20, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Jun 7, 2022, 11:07 PM CDT for Marshall County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 11:07 PM CDT (04:07 UTC)
- Expired
- Jun 7, 2022, 11:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Marshall County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 6:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
645
WFUS53 KTOP 080407
TORTOP
KSC117-080430-
/O.NEW.KTOP.TO.W.0020.220608T0407Z-220608T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
1107 PM CDT Tue Jun 7 2022
The National Weather Service in Topeka has issued a
* Tornado Warning for...
Central Marshall County in northeastern Kansas...
* Until 1130 PM CDT.
* At 1106 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Marysville, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Marysville, Blue Rapids, Frankfort, Vermillion and Lillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3983 9624 3957 9624 3956 9626 3972 9674
3988 9670
TIME...MOT...LOC 0406Z 288DEG 43KT 3980 9665
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Teefey2 follow-up statements
077
WWUS53 KTOP 080416
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1116 PM CDT Tue Jun 7 2022
KSC117-080430-
/O.CON.KTOP.TO.W.0020.000000T0000Z-220608T0430Z/
Marshall-
1116 PM CDT Tue Jun 7 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN MARSHALL COUNTY...
At 1116 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Frankfort, moving southeast at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Frankfort, Vermillion and Lillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3969 9658 3986 9654 3982 9624 3969 9624
3957 9625 3956 9626
TIME...MOT...LOC 0416Z 300DEG 51KT 3975 9651
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Teefey672
WWUS53 KTOP 080425
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1125 PM CDT Tue Jun 7 2022
KSC117-080433-
/O.EXP.KTOP.TO.W.0020.000000T0000Z-220608T0430Z/
Marshall-
1125 PM CDT Tue Jun 7 2022
...THE TORNADO WARNING FOR SOUTHEASTERN MARSHALL COUNTY WILL EXPIRE
AT 1130 PM CDT...
The storm which prompted the warning has showed weakening rotation,
and no longer appears capable of producing a tornado. Therefore, the
warning will be allowed to expire. However, damaging winds are still
possible with this thunderstorm.
A Severe Thunderstorm Watch also remains in effect until 500 AM CDT
for northeastern Kansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Marshall County until midnight.
LAT...LON 3969 9658 3986 9654 3982 9624 3969 9624
3957 9625 3956 9626
TIME...MOT...LOC 0423Z 288DEG 43KT 3973 9642
$$
TeefeyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Jun 7, 5:52 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 7, 5:52 PM CDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Topeka KS 552 PM CDT Tue Jun 7 2022 ...AVIATION UPDATE... .DISCUSSION... Issued at 240 PM CDT Tue Jun 7 2022 Forecast Key Points: - Thunderstorms, Some Severe, Likely This Evening into Tonight - Another Round of Severe Storms Possible Thursday Night into Friday Morning - Drier and Warmer for the Weekend into Next Week As of 230 PM Tuesday afternoon, zonal midlevel flow remains across the central US with a shortwave trough ejecting into eastern WY. An weakly defined surface pressure pattern resides across the region with multiple weak frontal zones. For the short term, a weak frontal zone was present across southern NE and may be the focal point for thunderstorm development late this afternoon into the evening. Should a storm develop, the background environment is favorable for splitting supercells with predominately a large hail threat. A narrow zone, immediately within the boundary zone, has backed low- level winds that could support a brief tornado threat. Confidence increases for more-widespread thunderstorm activity late this evening into the overnight hours. The aforementioned midlevel shortwave trough was interacting with an unstable zone across eastern WY and contributing to supercell thunderstorm development. These supercells are likely to remain discrete or semi-discrete through much of the evening before a gradual upscale growth ensues across central NE or even northern KS. The timing of upscale growth will be critical to the associated hazards across north-central KS and the remainder of the area. Should convective mode remain semi- discrete, all hazards would remain possible including, large hail, damaging winds, and a few tornadoes. A more-linear mode would support a damaging wind threat and possibly a hail threat. This round of thunderstorm activity looks to arrive to the area after 9- 10 PM and exiting the area to the southeast between 4-7 AM. Contemplated a Flood Watch for the central and east-central KS counties with the recent rainfall and swollen rivers. Due to the progressive nature of the MCS and the threat for upshear propagation remaining west of the area have held off on a Flood Watch for now. A brief reprieve from thunderstorm chances arrives Wednesday as surface ridging moves into the central Plains. The active weather pattern returns Thursday evening into Friday morning as a midlevel shortwave trough ejects into the Plains. Sufficient instability and shear will be in place for a severe weather threat. For Friday afternoon and the weekend, a drier pattern emerges for the weekend as midlevel ridging overspreads the central Plains. Otherwise, daytime highs will remain near 80 each afternoon with overnight lows in the 50s/60s. The ridge is forecast to amplify early next week, resulting in temperatures reaching the 90s for Monday and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday) Issued at 552 PM CDT Tue Jun 7 2022 CAMs continue to show a linear MCS moving across the area late this evening. With storms already going over the high plains and a weak boundary lingering to the north, confidence in TS impacting the terminals is increasing. Will use the CAMs as a first guess on timing the storms at the terminals. Would expect some tempo MVFR CIGS and VSBY as the storms pass through. Most of the activity should be exiting around 12Z with high pressure and VFR conditions building in. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Baerg AVIATION...Wolters
Hazardous weather outlook, Jun 7, 2:44 PM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 244 PM CDT Tue Jun 7 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-081945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 244 PM CDT Tue Jun 7 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight Isolated storms are possible this afternoon into the early evening. Any storm that develops this afternoon into the early evening will be capable of large hail and possibly a tornado. Thunderstorms are likely late this evening into the overnight hours. These storms may be severe with damaging winds as the primary hazard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of severe storms are possible Thursday evening into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotters may be needed today or tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Jun 7, 10:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1042 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM NON-TSTM WND GST 2 SSE CONCORDIA 39.55N 97.65W
06/07/2022 M72 MPH CLOUD KS ASOS
ASOS STATION KCNK CONCORDIA.
&&
MFLocal storm report, Jun 7, 10:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1045 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND GST 2 SSE CONCORDIA 39.55N 97.65W
06/07/2022 M72 MPH CLOUD KS ASOS
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 2 SSE CONCORDIA. ASOS STATION KCNK
CONCORDIA.
&&
MFLocal storm report, Jun 7, 10:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1048 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 2 WNW LINN 39.70N 97.12W
06/07/2022 E60 MPH WASHINGTON KS TRAINED SPOTTER
&&
MFThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:40 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 50 min |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa, Republic, Washington | 45 min |
| Jun 7, 10:19 PM CDT | Tornado Warning | TOP | Republic, Washington | 26 min |
| Jun 7, 10:40 PM CDT | Tornado Warning | TOP | Marshall, Washington | 35 min |
| Jun 7, 10:54 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Geary, Marshall, Ottawa and 3 more | 51 min |
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie | 45 min |
| Jun 7, 11:28 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Jackson, Pottawatomie, Riley and 2 more | 32 min |
| Jun 7, 11:55 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson, Nemaha, Shawnee | 50 min |
| Jun 8, 12:20 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee, Wabaunsee | 40 min |
| Jun 8, 12:35 AM CDT | Special Weather Statement | TOP | Dickinson | 25 min |
| Jun 8, 12:47 AM CDT | Special Weather Statement | TOP | Coffey, Franklin, Lyon, Osage | 28 min |
| Jun 8, 2:20 AM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 13 min |
Nearby
Tornado Warnings in Kansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.